Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having symptoms of lupus but no fever. Suggest?

DOCTOR OF THE MONTH - Jul 2013
Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
Question
I HAVE 8 OUT OF 9 OF THE SYMPTOMS OF LUPOS. I HAVENT NOTICED FEVER BUT I AM EXTREMLY HOT NATURED. WHAT SHOULD I DO?
XXXXX 69 YRS OLD
Posted Sat, 12 Oct 2013 in Lupus
 
 
Answered by Dr. K. Naga Ravi Prasad 2 hours later
Brief Answer:
Diagnosis of Lupus (SLE) has to be made first.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

A confirmation of diagnosis of Lupus (SLE) has to be made first before considering yourself as having the disease.

Diagnosing lupus is difficult because signs and symptoms vary considerably from person to person. There is no single lab test which diagnoses the presence of Lupus. The combination of blood and urine tests,Kidney and liver assesment XXXXXXX test , Chest Xay, signs and symptoms, and physical examination findings leads to the diagnosis.

So, I suggest you to consult a rheumatologist for a detailed evaluation and diagnosis of your problem.

The medications most commonly used to control lupus include:
- Nonsteroidal anti-inflammatory drugs (NSAIDs). Over-the-counter NSAIDs, such as naproxen (Aleve) and ibuprofen (Advil) may be useful to treat pain
- Antimalarial drugs: Medications commonly used to treat malaria such as hydroxychloroquine (Plaquenil) also can help control lupus.
- Corticosteroids: Prednisone and other types of corticosteroids can effectively counter the inflammation of lupus.
- Immune suppressants: Drugs that suppress the immune system may be helpful in serious cases of lupus. Examples include cyclophosphamide (Cytoxan), azathioprine (Imuran, Azasan), mycophenolate (Cellcept), leflunomide (Arava) and methotrexate (Trexall).

Hope I have addressed your query. Happy to help further

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor